MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX P3 F5 6X4 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX P3 F5 6X4 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4206040S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82179058 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of 6 x 4 x 80 f5 powerflex p3 percutaneous transluminal angioplasty (pta) balloon catheter (bc) ruptured.The balloon was removed intact, and the procedure was completed with a non-cordis device.There was no reported patient injury.The maximum inflation pressure was six atmospheres.The device was stored, handled, and prepped per the instructions for use (ifu).The device was prepped normally by maintaining negative pressure.There was no difficulty removing the product from the hoop, or difficulty removing the protective balloon cover.There was no difficulty removing the stylet, or any of the sterile packaging components.A ge omnipaque contrast media was used with a 50/50 contrast to saline ratio.The same indeflator was used successfully with other devices.There were no kinks or other damages noted prior to inserting the product into the patient.The balloon inflated normally.The device will not be returned for analysis as it was discarded.
 
Additional Manufacturer Narrative
As reported, the balloon of 6 x 4 x 80 f5 powerflex p3 percutaneous transluminal angioplasty (pta) balloon catheter (bc) ruptured.The balloon was removed intact and the procedure was completed with a non-cordis device.There was no reported patient injury.The maximum inflation pressure was six atmospheres.The device was stored, handled and prepped per the instructions for use (ifu).The device was prepped normally by maintaining negative pressure.There was no difficulty removing the product from the hoop or difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.Non-cordis contrast media was used, with a 50/50 contrast to saline ratio.The same indeflator was used successfully with other devices.There were no kinks or other damages noted prior to inserting the product into the patient.The balloon inflated normally.The product was not returned for analysis as it was discarded by the facility.A product history record (phr) review of lot 82179058 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics, although unknown, likely contributed to the events reported by the customer.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEX P3 F5 6X4 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key10521688
Report Number9616099-2020-03899
Device Sequence Number19738989
Product Code LIT
UDI-Device Identifier20705032004432
UDI-Public20705032004432
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number4206040S
Device Catalogue Number4206040S
Device Lot Number82179058
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/13/2020
Supplement Date Received by Manufacturer09/11/2020
Initial Report FDA Received Date09/11/2020
Supplement Report FDA Received Date09/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BALLOON CATHETER